Alert archive / Kansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 48, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Apr 26, 2016, 10:00 PM CDT for 5 counties in Kansas. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2016, 10:00 PM CDT (03:00 UTC)
- Expired
- Apr 26, 2016, 10:32 PM CDT
- In force
- 32 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Chautauqua County, KS, Cowley County, KS, Elk County, KS, Montgomery County, KS, Wilson County, KS
The radar
The Wichita radar (KICT), 125 km from the middle of the area, began a volume at 03:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 10:15 PM CDT | HAIL 0.88 | Sedan, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 8:50 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.0 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 851 J/kg
- Mixed-layer CIN
- -259 J/kg
- Mixed-layer LCL
- 1185 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
681
WUUS53 KICT 270300
SVRICT
KSC019-035-049-125-205-270345-
/O.NEW.KICT.SV.W.0048.160427T0300Z-160427T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1000 PM CDT TUE APR 26 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS...
MONTGOMERY COUNTY IN SOUTHEASTERN KANSAS...
SOUTHERN WILSON COUNTY IN SOUTHEASTERN KANSAS...
SOUTHERN ELK COUNTY IN SOUTHEASTERN KANSAS...
CHAUTAUQUA COUNTY IN SOUTHEASTERN KANSAS...
* UNTIL 1045 PM CDT
* AT 1000 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHWEST OF CEDAR VALE TO 10 MILES SOUTH OF
CHAUTAUQUA...MOVING NORTHEAST AT 55 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
INDEPENDENCE...CANEY...SEDAN...CEDAR VALE...MOLINE...LONGTON...ELK CITY...
TYRO...GRENOLA...PERU...CHAUTAUQUA...ELK FALLS...HAVANA...ELGIN...BOLTON...
SYCAMORE...NIOTAZE...INDEPENDENCE AIRPORT...ELK CITY STATE PARK AND
ELK CITY LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THESE STORMS MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.
&&
LAT...LON 3746 9655 3739 9553 3738 9552 3700 9578
3700 9674
TIME...MOT...LOC 0300Z 222DEG 49KT 3702 9657 3688 9612
HAIL...<.75IN
WIND...70MPH
$$
JAKUB3 follow-up statements
638
WWUS53 KICT 270315
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1015 PM CDT TUE APR 26 2016
KSC019-035-049-125-205-270345-
/O.CON.KICT.SV.W.0048.000000T0000Z-160427T0345Z/
COWLEY KS-MONTGOMERY KS-WILSON KS-ELK KS-CHAUTAUQUA KS-
1015 PM CDT TUE APR 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR SOUTHEASTERN COWLEY...MONTGOMERY...SOUTHERN WILSON...SOUTHERN ELK
AND CHAUTAUQUA COUNTIES...
AT 1014 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTHEAST OF CEDAR VALE TO CANEY...MOVING
NORTHEAST AT 55 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
INDEPENDENCE...CANEY...SEDAN...CEDAR VALE...MOLINE...LONGTON...ELK CITY...
TYRO...GRENOLA...PERU...CHAUTAUQUA...ELK FALLS...HAVANA...ELGIN...BOLTON...
SYCAMORE...NIOTAZE...INDEPENDENCE AIRPORT...ELK CITY STATE PARK AND ELK
CITY LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THESE STORMS MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.
&&
LAT...LON 3746 9655 3739 9553 3738 9552 3700 9578
3700 9674
TIME...MOT...LOC 0314Z 222DEG 49KT 3716 9642 3702 9597
HAIL...<.75IN
WIND...70MPH
$$
KETCHAM882
WWUS53 KICT 270326
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1026 PM CDT TUE APR 26 2016
KSC019-035-049-125-205-270345-
/O.CON.KICT.SV.W.0048.000000T0000Z-160427T0345Z/
COWLEY KS-MONTGOMERY KS-WILSON KS-ELK KS-CHAUTAUQUA KS-
1026 PM CDT TUE APR 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR SOUTHEASTERN COWLEY...MONTGOMERY...SOUTHERN WILSON...SOUTHERN ELK
AND CHAUTAUQUA COUNTIES...
AT 1025 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR MOLINE TO 6 MILES NORTHEAST OF HAVANA...MOVING
NORTHEAST AT 60 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
INDEPENDENCE...CANEY...SEDAN...CEDAR VALE...MOLINE...LONGTON...ELK CITY...
TYRO...GRENOLA...PERU...CHAUTAUQUA...ELK FALLS...HAVANA...ELGIN...BOLTON...
SYCAMORE...NIOTAZE...INDEPENDENCE AIRPORT...ELK CITY STATE PARK AND ELK
CITY LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3746 9655 3739 9553 3738 9552 3700 9578
3700 9674
TIME...MOT...LOC 0325Z 217DEG 51KT 3730 9632 3716 9587
HAIL...<.75IN
WIND...70MPH
$$
KETCHAM437
WWUS53 KICT 270332
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1032 PM CDT TUE APR 26 2016
KSC019-035-049-125-205-270342-
/O.CAN.KICT.SV.W.0048.000000T0000Z-160427T0345Z/
COWLEY KS-MONTGOMERY KS-WILSON KS-ELK KS-CHAUTAUQUA KS-
1032 PM CDT TUE APR 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COWLEY...
MONTGOMERY...SOUTHERN WILSON...SOUTHERN ELK AND CHAUTAUQUA COUNTIES
IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS ARE
STILL POSSIBLE WITH THESE THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
SOUTHEASTERN KANSAS.
LAT...LON 3746 9655 3739 9553 3738 9552 3700 9578
3700 9674
TIME...MOT...LOC 0330Z 222DEG 49KT 3736 9626 3722 9581
$$
KETCHAMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 7:02 PM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Apr 26, 7:02 PM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 702 PM CDT TUE APR 26 2016 .SYNOPSIS... ISSUED AT 400 PM CDT TUE APR 26 2016 A CLUSTER OF SVR THUNDERSTORMS DEVELOPED QUICKLY ON SCHEDULE ALONG A DRY LINE THAT EXTENDED FROM JUST S OF KGBD...THRU BETWEEN K8K2 & KP28...THEN SW ACROSS FAR WRN OK TO W TX. A 2ND AREAS OF SVR THUNDERSTORMS WAS IN PROGRESS FROM JUST S OF KMHK...THRU KEMP...TO BURLINGTON. LARGE HAIL HAD BEEN THE PRIMARY SVR MODE...BUT SINCE ABOUT 315 PM A COUPLE OF TORNADOES WERE POSSIBLE OVER SW SUMNER CO. && .SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT) ISSUED AT 400 PM CDT TUE APR 26 2016 TONIGHT: NO DOUBT SVR THUNDERSTORMS CAPABLE OF ALL 3 SVR MODES CONTINUE TO DRAW GREATEST ATTENTION. AS AN UPPER-DECK LOW...THAT WAS SITUATED OVER SE WY & NE CO THIS AFTERNOON...REMAINS PARKED OVER THESE AREAS A 2ND UPPER LOW WILL DEVELOP OVER SRN KS. THIS SHOULD PUSH THE DRY LINE PERHAPS AS FAR E AS I-35/I-135 EARLY THIS EVENING. GREATEST SFC-BASED CAPES (4,000-4,500 J/KG) EXTEND IN A WELL-DEFINED S-N ORIENTED AXIS FROM THE NORTH-CENTRAL OK/SOUTH-CENTRAL KS BORDER TO AROUND KSLN. AS SUCH THE GREATEST SVR POTENTIAL WOULD SPREAD N/NE ACROSS THESE AREAS THRU MID-LATE EVENING. WITH THE LOWER-DECK FLOW SLOWLY BACKING...THE 3KM VORTICITY WILL CONTINUE TO INCREASE AS DEEP-LAYER ASCENT CONTINUES TO INCREASE. AS SUCH THE TORNADIC POTENTIAL WOULD LIKEWISE INCREASE WHERE TOR WATCH #108 IS IN EFFECT TILL 10 PM CDT. AS THE INTENSE SFC LOW...CENTERED BETWEEN KSLN & KCNK...LIFTS NNE THE WARM FRONT EXTENDING E FROM THE LOW WOULD LIFT ALMOST DUE N...REACHING I-70 LATE THIS EVE BY WHICH TIME A PACIFIC COLD FRONT WOULD PUSH ESE...APPROACHING THE I-135 CORRIDOR TOWARD DAYBREAK WED. AS SUCH THUNDERSTORMS WOULD SHIFT E & NE OVERNIGHT & BE CONCENTRATED ACROSS SOUTHEAST KS LATE TONIGHT & VERY EARLY WED MORNING. AS SUCH THE PRIMARY SVR MODE WOULD SHIFT TOWARD A DAMAGING WINDS. WED: WITH THE SFC LOW CONTINUING TO LIFT SLOWLY NNE TO ALONG THE IA/ NEBRASKA BORDER THUNDERSTORMS OCCURRING ACROSS SOUTH-CENTRAL & SOUTHEAST KS WOULD END IN A SW-NE MANNER IN THE MORNING WHILE AREAS OF LIGHT RAIN SHOWERS WOULD SPREAD SE AROUND THED DEPARTING SFC LOW INTO CENTRAL KS. WED NIGHT-THU: THERE'LL BE A BRIEF INTERMISSION AS WESTERLY FLOW CONTINUES TO OVER SPREAD THE KS REGION...BUT EARLY THU MORNING...A BROAD SFC HIGH WILL SPREAD E ACROSS THE NRN PLAINS THAT...CONBINED WITH WEAK SFC LOW DEVELOPING OVER THE NM/TX PANHANDLE...WILL INDUCE EASTERLY FLOW ACROSS THE GREAT PLAINS EARLY THU MORNING. THU NIGHT-FRI NIGHT: RAIN & EMBEDDED THUNDERSTORMS QUICKLY RETURN TO THE KS REGION THU NIGHT FOR AS THE SFC LOW LIFTS SLOWLY NE ACROSS THE TX PANHANDLE FRI & FRI NIGHT...RAIN WOULD SPREAD NE ACROSS THE CWA. WITH A NEGATIVELY-TILTED UPPER SHORTWAVE PUSHING ENE ACROSS THE TX/OK PANHANDLES EMBEDDDED THUNDERSTORMS ARE LIKELY TO SPREAD ACROSS THE CWA FRI & FRI NIGHT. SUFFICIENT LIFT WOULD BE INDUCED TO PRODUCE A FEW SVR THUNDERSTORMS. .LONG TERM...(SATURDAY THROUGH TUESDAY) ISSUED AT 400 PM CDT TUE APR 26 2016 UNSETTLED WEATHER CONTINUES OVER THE WEEKEND AS THE VIGOROUS MID TO UPPER TROUGH MOVES OUT OF THE ROCKIES AND INTO THE CENTRAL AND NORTHERN PLAINS. MAINTAINED MID-HIGH POPS THROUGH THE WEEKEND AS A SERIES OF SMALLER SCALE IMPULSES MOVE THROUGH THE MEAN MID/UPPER TROUGH PROGGED TO REMAIN CAMPED ACROSS THE CENTRAL CONUS AREA. THIS WILL ALSO BRING BELOW NORMAL TEMPERATURES TO THE AREA OVER THE WEEKEND AND INTO THE BEGINNING OF NEXT WEEK. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 702 PM CDT TUE APR 26 2016 A LINE OF (+)TSRA...A FEW SVR W/ GR ARND 2.00 INCHES IN DIAMETER... CONT TO MOVE NE AROUND 25KTS. AT ISSUANCE THE LINE XTND'D FROM WRN OK...THRU SC KS TO NE KS...W/ A TSRA CLUSTER OVER XTRM NC KS & SC NEBRASKA. THE (+)TSRA AXIS WL S-L-O-W-L-Y SHIFT E OVERNGT AS A SFC LOW...CENTERED OVER NE KS AT 23Z...LIFTS DUE N ACRS THE NE KS/SE NEBRASKA BORDER. AS THE LOW LIFTS N WRAP-ARND CIGS ~1,500FT WL SPREAD SE ACRS KRSL & KGBD 05Z-07Z W/ CIGS QUICKLY LWR'G INTO IFR COUNTRY. WINDS SUSTAINED ~30KTS W/ GUSTS ~40KTS...ARE LKLY IN & CLOSE TO TSRA. WINDS ACRS CNTRL KS WL QUICKLY SHIFT TO NW-N ~13KTS SUSTAINED LATE TNGT. && .FIRE WEATHER... ISSUED AT 400 PM CDT TUE APR 26 2016 THE WIDESPREAD RAINS & THUNDERSTORMS WILL KEEP THE GRASSLAND FIRE DANGER IN CHECK THE REST OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 58 74 48 71 / 80 20 0 0 HUTCHINSON 54 69 44 69 / 80 30 0 0 NEWTON 57 73 46 69 / 90 30 0 0 ELDORADO 59 76 48 71 / 90 20 0 0 WINFIELD-KWLD 58 76 48 73 / 80 20 0 0 RUSSELL 50 66 41 66 / 60 40 0 0 GREAT BEND 50 67 41 67 / 60 40 0 0 SALINA 55 69 45 67 / 90 40 10 0 MCPHERSON 55 69 44 69 / 80 30 0 0 COFFEYVILLE 63 78 52 76 / 90 20 0 0 CHANUTE 62 76 50 73 / 90 20 0 0 IOLA 62 76 50 73 / 100 20 0 0 PARSONS-KPPF 63 77 51 73 / 90 20 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...EPS SHORT TERM...EPS LONG TERM...EPS AVIATION...EPS FIRE WEATHER...EPS
Hazardous weather outlook, Apr 26, 8:58 PM CDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 858 PM CDT TUE APR 26 2016 KSZ032-033-047>053-067>072-082-083-091>096-098>100-280200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 858 PM CDT TUE APR 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... EAST CENTRAL KANSAS...SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SEVERE WEATHER IS EXPECTED TO CONTINUE INTO THE NIGHT...ROUGHLY EAST OF I-35. THE PRIMARY THREATS WILL BE HEAVY RAIN...UP TO GOLFBALL SIZED HAIL AND 70 MPH WINDS. THE SEVERE THREAT IS EXPECTED TO WANE AROUND MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER ROUND OF STRONG TO SEVERE STORMS...INCLUDING THE POTENTIAL FOR HEAVY RAIN...IS POSSIBLE LATE IN THE WEEK. PLEASE CHECK LATER FORECASTS AND OUTLOOKS AS DETAILS BECOME AVAILABLE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE THROUGH MIDNIGHT EAST OF I-35. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/ HOWERTON
In the hours before
Local storm report, Apr 26, 8:41 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
841 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 PM FLASH FLOOD 2 SSW DOWNTOWN WICHITA 37.67N 97.35W
04/26/2016 SEDGWICK KS EMERGENCY MNGR
FLOODING ON WEST HARRY. REPORTS OF VEHICLES STRANDED IN
ROADWAY.
&&
METZGERSpecial weather statement, Apr 26, 8:54 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 854 PM CDT TUE APR 26 2016 KSZ069-083-092-093-270245- SEDGWICK KS-SUMNER KS-BUTLER KS-COWLEY KS- 854 PM CDT TUE APR 26 2016 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS... NORTHEASTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS... SOUTHWESTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS... NORTHWESTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 945 PM CDT * AT 853 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR UDALL...MOVING NORTH AT 40 MPH. HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... WICHITA...DERBY...ANDOVER...AUGUSTA...MULVANE...ROSE HILL...DOUGLASS... BELLE PLAINE...OXFORD...BENTON...UDALL...ROCK...SANTA FE LAKE AND AUGUSTA MUNICIPAL AIRPORT. LAT...LON 3741 9733 3784 9713 3756 9667 3718 9715 TIME...MOT...LOC 0153Z 201DEG 34KT 3737 9717 JAKUB
Special weather statement, Apr 26, 9:10 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
910 PM CDT TUE APR 26 2016
KSZ072-270300-
ALLEN KS-
910 PM CDT TUE APR 26 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
ALLEN COUNTY IN SOUTHEASTERN KANSAS...
* UNTIL 1000 PM CDT
* AT 908 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR HUMBOLDT...MOVING NORTH AT 40
MPH.
HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
IOLA...HUMBOLDT...LA HARPE...GAS...MORAN...SAVONBURG...ELSMORE...MILDRED...
BASSETT...PETROLIA AND IOLA AIRPORT.
LAT...LON 3773 9515 3773 9552 3804 9548 3804 9508
3791 9508
TIME...MOT...LOC 0208Z 201DEG 34KT 3776 9537
JAKUBSpecial weather statement, Apr 26, 9:16 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 916 PM CDT TUE APR 26 2016 KSZ071-095-270245- WOODSON KS-WILSON KS- 916 PM CDT TUE APR 26 2016 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... WOODSON COUNTY IN SOUTHEASTERN KANSAS... NORTHWESTERN WILSON COUNTY IN SOUTHEASTERN KANSAS... * UNTIL 945 PM CDT * AT 915 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF TORONTO...OR 12 MILES SOUTHWEST OF YATES CENTER...MOVING NORTH AT 60 MPH. HAIL UP TO THE SIZE OF NICKELS WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... YATES CENTER...TORONTO...COYVILLE...CROSS TIMBERS STATE PARK... BATESVILLE AND TORONTO LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE STORMS ARE NOT EXPECTED TO BECOME SEVERE. && LAT...LON 3761 9577 3765 9596 3804 9595 3804 9559 TIME...MOT...LOC 0215Z 192DEG 52KT 3772 9586 KETCHAM
Local storm report, Apr 26, 9:47 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
947 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HEAVY RAIN 5 ESE CLEARWATER 37.48N 97.42W
04/26/2016 M3.81 INCH SUMNER KS MESONET
RAINFALL IN THE PAST 6 HOURS.
0915 PM HEAVY RAIN 3 W HAYSVILLE 37.57N 97.40W
04/26/2016 M3.16 INCH SEDGWICK KS MESONET
RAINFALL IN THE PAST 6 HOURS.
0915 PM HEAVY RAIN 2 S HAYSVILLE 37.54N 97.35W
04/26/2016 M3.00 INCH SEDGWICK KS MESONET
RAINFALL IN THE PAST 6 HOURS.
0915 PM HEAVY RAIN COTTONWOOD FALLS 38.37N 96.54W
04/26/2016 M2.40 INCH CHASE KS MESONET
RAINFALL IN THE PAST 6 HOURS.
0915 PM HEAVY RAIN BEL AIRE 37.76N 97.27W
04/26/2016 M2.47 INCH SEDGWICK KS MESONET
RAINFALL IN THE PAST 6 HOURS.
0915 PM HEAVY RAIN 1 NW WICHITA EISENHOWER 37.67N 97.45W
04/26/2016 M2.29 INCH SEDGWICK KS MESONET
RAINFALL IN THE PAST 6 HOURS AT THE COWSKIN CREEK RAIN
GAUGE AT KELLOG.
0915 PM HEAVY RAIN 3 NNW STRONG CITY 38.44N 96.56W
04/26/2016 M2.18 INCH CHASE KS MESONET
RAINFALL IN THE PAST 6 HOURS.
0915 PM HEAVY RAIN 3 S MAIZE 37.73N 97.46W
04/26/2016 M1.97 INCH SEDGWICK KS MESONET
RAINFALL OVER THE PAST 6 HOURS.
0915 PM HEAVY RAIN 4 NW WONSEVU 38.19N 96.82W
04/26/2016 M1.89 INCH CHASE KS MESONET
RAINFALL OVER THE PAST 6 HOURS.
0915 PM HEAVY RAIN 5 S MAIZE 37.70N 97.46W
04/26/2016 M1.85 INCH SEDGWICK KS MESONET
0915 PM HEAVY RAIN 4 ENE GODDARD 37.68N 97.51W
04/26/2016 M1.83 INCH SEDGWICK KS MESONET
RAINFALL IN THE PAST 6 HOURS.
0915 PM HEAVY RAIN 3 WNW DOWNTOWN WICHITA 37.70N 97.39W
04/26/2016 M1.79 INCH SEDGWICK KS MESONET
RAINFALL IN THE PAST 6 HOURS.
0915 PM HEAVY RAIN GODDARD 37.66N 97.58W
04/26/2016 M1.29 INCH SEDGWICK KS NWS EMPLOYEE
RAINFALL IN THE PAST 6 HOURS.
&&
METZGERLocal storm report, Apr 26, 9:50 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
950 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0947 PM FLASH FLOOD 5 NW CLEARWATER 37.56N 97.55W
04/26/2016 SEDGWICK KS EMERGENCY MNGR
WATER ACROSS THE ROAD AT 183RD W AND 71ST S.
&&
METZGERThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 7:05 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Harvey, Marion, Sedgwick | 55 min |
| Apr 26, 7:17 PM CDT | Severe Thunderstorm Warning | ICT | Harper | 58 min |
| Apr 26, 7:26 PM CDT | Flash Flood Warning | ICT | Sedgwick | 3 hr |
| Apr 26, 7:39 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Marion | 43 min |
| Apr 26, 7:40 PM CDT | Areal Flood Warning | ICT | Harper | 12 hr |
| Apr 26, 7:49 PM CDT | Areal Flood Warning | ICT | Chase, Marion | 12 hr |
| Apr 26, 7:53 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 52 min |
| Apr 26, 8:09 PM CDT | Special Weather Statement | ICT | Greenwood | 36 min |
| Apr 26, 8:19 PM CDT | Special Weather Statement | ICT | McPherson | 41 min |
| Apr 26, 8:36 PM CDT | Special Weather Statement | ICT | Wilson | 39 min |
| Apr 26, 8:54 PM CDT | Special Weather Statement | ICT | Butler | 51 min |
| Apr 26, 9:10 PM CDT | Special Weather Statement | ICT | Allen | 50 min |
| Apr 26, 9:16 PM CDT | Special Weather Statement | ICT | Woodson | 29 min |
| Apr 26, 10:17 PM CDT | Special Weather Statement | ICT | Allen | 28 min |
| Apr 26, 10:25 PM CDT | Special Weather Statement | ICT | Woodson | 50 min |
| Apr 26, 10:28 PM CDT | Special Weather Statement | ICT | Elk, Wilson | 47 min |
| Apr 26, 10:35 PM CDT | Special Weather Statement | ICT | Montgomery | 40 min |
| Apr 26, 10:43 PM CDT | Areal Flood Warning | ICT | Allen, Woodson | 12 hr |
| Apr 26, 10:51 PM CDT | Special Weather Statement | ICT | Allen | 24 min |
| Apr 26, 10:54 PM CDT | Severe Thunderstorm Warning | ICT | Labette, Montgomery, Neosho, Wilson | 51 min |
| Apr 26, 11:28 PM CDT | Severe Thunderstorm Warning | ICT | Allen, Neosho | 27 min |
| Apr 27, 4:46 AM CDT | Special Weather Statement | ICT | Barton | 29 min |
| Apr 27, 7:19 AM CDT | River Flood Warning | ICT | Allen | 29 hr |
| Apr 27, 7:44 AM CDT | River Flood Warning | ICT | Sumner | 19 hr |
| Apr 27, 8:15 AM CDT | River Flood Warning | ICT | Allen, Neosho | 49 hr |
| Apr 27, 8:15 AM CDT | River Flood Warning | ICT | Neosho | 62 hr |
| Apr 27, 8:15 AM CDT | River Flood Warning | ICT | Labette, Neosho | 3 days |
| Apr 27, 8:15 AM CDT | River Flood Warning | ICT | Cherokee, Labette | 4 days |
| Apr 27, 4:46 PM CDT | Areal Flood Warning | ICT | Sumner | 18 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.